Alert archive / Oklahoma / Areal Flood Warnings in 2021
Areal Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Jun 7, 2021, 8:30 AM CDT for 5 counties in Oklahoma. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 8:30 AM CDT (13:30 UTC)
- Expired
- Jun 7, 2021, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:52 AM CDT | FLASH FLOOD | Okmulgee, OK | REPORT OF 11 HOMES IMPACTED BY FLASH FLOODING. SWIFT WATER RESCUES UNDERWAY. THE TOWNS OF DEWAR AND HENRYETTA ASSISTING WITH WATER RESCUES. |
| Jun 7, 10:35 AM CDT | HEAVY RAIN 13.1 | Okmulgee, OK | RAINFALL AMOUNT OF 13.1 INCHES WAS OBSERVED AT A PERSONAL RAIN GAUGE ON THE WEST SIDE OF OKMULGEE. RAIN IS ONGOING. GAUGE IS NOT QUALITY CONTROLLED. |
| Jun 7, 10:35 AM CDT | HEAVY RAIN 13.4 | Council Hill, OK | RAINFALL AMOUNT OF 13.4 INCHES WAS OBSERVED AT A PERSONAL RAIN GAUGE IN COUNCIL HILL. RAIN IS ONGOING. THIS GAUGE IS NOT QUALITY CONTROLLED. |
| Jun 7, 12:31 PM CDT | HEAVY RAIN 5.25 | Checotah, OK | REPORT VIA SOCIAL MEDIA. |
| Jun 7, 1:10 PM CDT | FLASH FLOOD | 7 Sw Checotah, OK | HEAVY RAINS WASHED OUT SECTION OF SH-150 SOUTH OF INTERSTATE 40 NEAR LAKE EUFAULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785
WGUS44 KTSA 071330
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
830 AM CDT Mon Jun 7 2021
OKC061-091-101-107-111-071930-
/O.NEW.KTSA.FA.W.0015.210607T1330Z-210607T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-McIntosh OK-Muskogee OK-Okfuskee OK-Okmulgee OK-
830 AM CDT Mon Jun 7 2021
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Central Muskogee County in east central Oklahoma...
Northeastern Okfuskee County in east central Oklahoma...
Central Okmulgee County in northeastern Oklahoma...
Northern Haskell County in southeastern Oklahoma...
Northeastern McIntosh County in southeastern Oklahoma...
* Until 230 PM CDT.
* At 830 AM CDT, Significant flooding has occurred this morning in
the Okmulgee area with additional flooding likely extending
southeastward through portions of eastern McIntosh and southern
Muskogee counties. Rainfall amounts of 2 to 6 inches have occurred
this morning across these areas and an additional one half to 1
inch is possible through late morning. Roadways are likely to
remain flooded in spots as run off continues from the earlier
heavy rains.
Some locations that will experience flooding include...
Okmulgee... Okfuskee...
Checotah... Warner...
Morris... Porum...
Schulter... Whitefield...
Grayson... Council Hill...
Rentiesville... Hoffman...
Lake Eufaula State Park... Okmulgee State Park...
Briartown... Hitchita...
Onapa... Eram...
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area through late morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3547 9631 3564 9627 3564 9623 3564 9622
3564 9621 3564 9619 3567 9619 3571 9594
3563 9571 3556 9553 3556 9551 3550 9534
3536 9494 3524 9524 3547 9582
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 6:43 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 7, 6:43 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 643 AM CDT Mon Jun 7 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Several clusters of strong thunderstorms will continue this morning with IFR/MVFR conditions in the stronger storms. Much of this activity should begin to weaken this afternoon as atmosphere stabilizes. Could see some patchy fog or low clouds redevelop tonight. && .PREV DISCUSSION... /Issued 340 AM CDT Mon Jun 7 2021/ DISCUSSION... Showers and thunderstorms continue to develop across parts of northeast OK on the southwestern flank of broad upper level low, which was centered near OK/KS/MO borders. Expect continued development within this corridor during the morning with a low-end threat of hail, but a bigger concern for locally excessive rainfall amounts due to slow movement of storms and anomalously high precip H2O. Isolated 2-3" per hour rates will likely cause some degree of flash flood threat, however given the uncertain evolution of storms over the next several hours will not issue a watch at this time and handle with short-fused products as needed. The overall trend in short-range guidance is for this activity to weaken later this morning with storms becoming focused farther south and east through the afternoon, though model agreement leaves some to be desired. The upper low will continue to gradually lift northeast with lingering trough axis remaining over the forecast area Tuesday. Later tonight there is a decent signal for a strengthening low level jet to set up over the southern plains with increasing moisture transport. It is possible that heavy rain could impact the same general areas that see heavy rain today, however confidence lacks to support a watch issuance at this time. The trend will be for lessening shower and thunderstorm chances by mod to late week with upper ridge amplifying over the Southern Plains, providing us with our first taste of summer weather with temperatures warming a bit above normal and humidity remaining high. Still appears a frontal boundary will push south into the area by the weekend underneath the strengthening ridge and as such wold expect any thunderstorm chances with the front to remain fairly limited. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Jun 7, 5:00 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Mon Jun 7 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Mon Jun 7 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Areas of showers and thunderstorms will continue through much of today, with the greatest coverage expected to shift more toward the east later in the day. Slow moving storms with high rainfall rates will lead to localized rainfall amounts of 3 to 5 inches, which will cause isolated flash flooding. Stronger cells may also briefly produce marginally severe hail, but organized severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue through the first part of next week before it looks to dry out some by Thursday and Friday. Areas of heavy rainfall will be possible with slow moving storms and high rainfall rates through Tuesday. A few of the storms could be strong with some gusty winds and possibly some small hail, but the threat of any organized severe weather will remain low. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 3:08 AM CDT, 5 hours 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 308 AM CDT Mon Jun 7 2021 OKZ066-070845- Okmulgee OK- 308 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE COUNTY UNTIL 345 AM CDT... At 308 AM CDT, a strong thunderstorm was located near Okmulgee, moving northeast at 5 mph. Penny size hail will be possible with this storm. Locations in or near the path include... Okmulgee... Morris... Preston... LAT...LON 3553 9601 3569 9610 3574 9594 3559 9585 TIME...MOT...LOC 0808Z 243DEG 5KT 3564 9600
Special weather statement, Jun 7, 3:45 AM CDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service Tulsa OK 345 AM CDT Mon Jun 7 2021 OKZ066-070915- Okmulgee OK- 345 AM CDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKMULGEE COUNTY UNTIL 415 AM CDT... At 344 AM CDT, a strong thunderstorm was located over Okmulgee. This storm was nearly stationary. Penny size hail will be possible with this storm with very heavy rainfall. Flash flooding is likely. Locations in or near the path include... Okmulgee... Morris... LAT...LON 3556 9597 3566 9607 3573 9594 3562 9584 TIME...MOT...LOC 0844Z 268DEG 1KT 3564 9597
Local storm report, Jun 7, 4:04 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD OKMULGEE 35.62N 95.96W
06/07/2021 OKMULGEE OK EMERGENCY MNGR
HIGHWAY 75 CLOSED NEAR 13TH STREET.
&&
RBDLocal storm report, Jun 7, 7:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD TULSA 36.13N 95.92W
06/07/2021 TULSA OK BROADCAST MEDIA
INTERSTATE 44 EASTBOUND WAS BRIEFLY CLOSED IN WEST TULSA
BETWEEN HIGHWAY 75 AND THE I-244 INTERCHANGE.
&&
JDSLocal storm report, Jun 7, 8:18 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT MON JUN 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM FLASH FLOOD 1 S HENRYETTA 35.43N 95.98W
06/07/2021 OKMULGEE OK PUBLIC
REPORT OF STREET FLOODING. ROADWAY CLOSURES.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Jun 6, 7:38 PM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
| Jun 6, 8:10 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jun 6, 8:20 PM CDT | Areal Flood Advisory | TSA | Choctaw | 89 min |
| Jun 6, 8:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jun 6, 8:46 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 63 min |
| Jun 7, 2:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 7, 2:25 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Jun 7, 2:27 AM CDT | Special Weather Statement | TSA | Okmulgee | 33 min |
| Jun 7, 2:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jun 7, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 38 min |
| Jun 7, 2:59 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Jun 7, 3:08 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 7, 3:32 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okmulgee | 3 hr |
| Jun 7, 3:45 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jun 7, 4:38 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 112 min |
| Jun 7, 4:47 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee | 3 hr |
| Jun 7, 5:20 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee | 3 hr |
| Jun 7, 5:31 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 5:45 AM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 6:46 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:04 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 7:15 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jun 7, 7:17 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 8:23 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Tulsa | 3 hr |
| Jun 7, 9:10 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| Jun 7, 9:48 AM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Jun 7, 10:21 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 10:24 AM CDT | Areal Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 6 hr |
| Jun 7, 10:49 AM CDT | Flash Flood Warning | TSA | Okmulgee | 5 hr |
| Jun 7, 10:55 AM CDT | River Flood Warning | TSA | Creek | 29 hr |
| Jun 7, 11:35 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 23 hr |
| Jun 7, 1:05 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Jun 7, 2:05 PM CDT | River Flood Warning | TSA | Okmulgee | 18 hr |
| Jun 7, 3:29 PM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Jun 7, 3:33 PM CDT | Areal Flood Warning | TSA | Okmulgee | 12 hr |
| Jun 7, 4:12 PM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee, Okfuskee | 12 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.